Alert archive / Michigan / Flash Flood Warnings in 2012
Flash Flood Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Jul 2, 2012, 10:19 PM CDT for Iron County, Michigan. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 10:19 PM CDT (03:19 UTC)
- Expired
- Jul 3, 2012, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Iron County, MI
The radar
The Marquette radar (KMQT), 90 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3426 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
988 WGUS53 KMQT 030319 FFWMQT MIC071-030930- /O.NEW.KMQT.FF.W.0001.120703T0319Z-120703T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 1019 PM CDT MON JUL 2 2012 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL IRON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN... * UNTIL 430 AM CDT TUESDAY * AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AN ESTIMATED 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN WITH THIS THUNDERSTORM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF CENTRAL IRON COUNTY...INCLUDING THE TOWNS OF BEECHWOOD...GIBBS CITY...PAINT LAKE AND PERCH LAKE. WITH THIS SLOW MOVING THUNDERSTORM...AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE IN THE NEXT HOUR...PRODUCING TOTAL RAINFALL AMOUNTS OVER 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4641 8859 4614 8841 4610 8879 4641 8894 $$ SRF
2 follow-up statements
154 WGUS73 KMQT 030619 FFSMQT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 219 AM EDT TUE JUL 3 2012 MIC071-030930- /O.CON.KMQT.FF.W.0001.000000T0000Z-120703T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IRON MI- 119 AM CDT TUE JUL 3 2012 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL IRON COUNTY UNTIL 430 AM CDT... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR IS ESTIMATING THAT 4 TO 6 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF NORTHWEST IRON COUNTY. LIGHT TO MODERATE RAIN IS EXPECTED OVER THE NEXT COUPLE OF HOURS...BUT ADDITIONAL RAIN ACCUMULATIONS SHOULD BE LIGHT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF CENTRAL IRON COUNTY...INCLUDING THE TOWNS OF BEECHWOOD...GIBBS CITY...PAINT LAKE AND PERCH LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 4641 8859 4614 8841 4610 8879 4641 8894 $$ SRF
281 WGUS73 KMQT 030928 FFSMQT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 528 AM EDT TUE JUL 3 2012 MIC071-030939- /O.EXP.KMQT.FF.W.0001.000000T0000Z-120703T0930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IRON MI- 428 AM CDT TUE JUL 3 2012 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL IRON COUNTY WILL BE ALLOWED TO EXPIRE AT 530 AM EDT/430 AM CDT/... THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN OVER NORTHWEST IRON COUNTY HAVE MOVED OUT OF THE AREA. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. RADAR HAS ESTIMATED THAT 4 TO 8 INCHES OF RAIN HAS FALLEN BETWEEN GIBBS CITY...PERCH LAKE...AND PAINT LAKE. THERE MAY STILL BE PONDING OF WATER IN LOW LYING AREAS THIS MORNING. IN ADDITION...USE CAUTION NEAR RIVERS AND STREAMS ACROSS THIS AREA...AS THEY WILL LIKELY BE RUNNING HIGH DUE TO THE HEAVY RAINFALL. FINALLY...SINCE THE RAIN FELL IN THE HEADWATERS OF THE PAINT RIVER...HIGHER FLOWS CAN BE EXPECTED DOWN STREAM THROUGH CRYSTAL FALLS. PERSONS SHOULD USE CAUTION IF WALKING OR FISHING ALONG THE PAINT RIVER TODAY. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4641 8859 4614 8841 4610 8879 4641 8894 $$ SRF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:11 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 2, 6:11 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 711 PM EDT MON JUL 2 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 414 PM EDT MON JUL 2 2012 WV IMAGERY AND RUC ANALYSIS INDICATED A RIDGE FROM THE SRN ROCKIES AND PLAINS INTO THE UPPER MS VALLEY. A WEAK SHORTWAVE TROUGH CRESTING THE RIDGE INTO SE MANITOBA AND THE ADJACENT PORTION OF NRN ONTARIO HAS HELPED TO TRIGGER TSRA OVER THE NW CORNER OF MN. AT THE SFC...A WARM FRONT EXTENDED THROUGH NRN MN INTO CNTRL WI FROM LOW PRES OVER SE NORTH DAKOTA. HOT AND HUMID AIR NEAR AND SOUTH OF THE FRONT HAS PUSHED MLCAPE VALUES INTO THE 3K-4K J/KG RANGE. ISOLD SHRA/TSRA HAVE DEVELOPED OVER NRN WI AND FAR SRN UPPER MI BUT HAVE ALSO DISSIPATED QUICKLY WHERE LITTLE LARGE SCALE FORCING AND RELATIVELY WARM MID LEVEL TEMPS WERE NOT FAVORABLE FOR MORE WIDEPSREAD COVERAGE. TONIGHT... MODELS WERE IN RELATIVE AGREEMENT THAT CONVECTION WILL EXPAND OVER NRN MN THIS EVENING. HOWEVER...A RANGE OF SOLUTIONS REMAIN ON THE EVOLUTION OF THE CONVECTION AND LOCATION/TRACK OF THE EXPECTED MCS MOVING OUT OF NRN MN. WITH ANL ESE TRACK TO ANY MCS AND A POSSIBLE FURTHER TURN TO THE SOUTH...PER FOREWARD PROPAGATION CORFIDI VECTORS AND 850-300 EXPECT THAT THE MAJORITY OF THE CWA WILL SEE AT LEAST SOME PRECIPITATION...ESPECIALLY BTWN 03Z-12Z. THERE IS GREATER UNCERTAINTY WHERE THE STRONGEST CONVECTION AND HEAVIER RAIN WILL OCCUR WITH GREATEST CHANCE CLOSER TO THE WI BORDER. THE OVERALL PATTERN REMAINS FAVORABLE FOR FOR SVR TSTMS WITH DAMAGING...PER SPC...GIVEN VERY UNSTABLE AIR ALONG AND SOUTH OF THE WARM FRONT (MUCAPE VALUES REMAINING IN THE 2K-3K J/KG RANGE). TUESDAY...REMAING SHRA/TSRA ASSOCIATED WITH THE SHORTWAVE TROUGH AND WARM FRONT IS EXPECTED TO MOVE OUT OF THE AREA IN THE MORNING...LEAVING PLENTY OF SUNSHINE BY MID AFTERNOON. THIS SHOULD ALLOW TEMPS TO CLIMB AGAIN INTO THE UPPER 80S TO AROUND 90 INLAND WITH COOLER AIR ONLY ALONG THE GREAT LAKES SHORELINES. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 414 PM EDT MON JUL 2 2012 WE WILL BEGIN THE PERIOD WITH RIDGE ENHANCING 500MB LOWS OVER NE HUDSON BAY/QUEBEC...AND SW CANADA. A TROUGH EXTENDING S FROM THE E CANADA LOW WILL BE JUST TO OUR E BY 00Z WEDNESDAY. ANY LINGERING PRECIP SHOULD BE QUICKLY EXITING E AS THE SFC SHIFTS FROM S JAMES BAY AND E LAKE SUPERIOR AT 00Z WEDNESDAY WITH THE WEAK COLD FRONT SINKING SE TO N LOWER MI AND LAKE HURON BY OR SHORTLY AFTER 06Z WEDNESDAY. LOOK FOR THE HEAT TO RETURN WEDNESDAY AS THE WEAK COLD FRONT RESTS OVER S LOWER MI AND WI TO THE NEXT LOW DEVELOPING ACROSS SD. 850MB TEMPS WILL NOT BUDGE MUCH DURING THIS THEORETICAL COOL DONN PERIOD...FROM 20C AT 00Z WEDNESDAY UP TO AN AVERAGE 21C BY 00Z THURSDAY AS HIGH PRESSURE RESIDES AT THE SFC. DEW POINTS SHOULD CHANGE THOUGH...AND HAVE LOWERED THEM SLIGHTLY AS A RESULT. LATER SHIFTS MAY WANT TO LOOK AT FURTHER LOWERING FOR WEDNESDAY AS THE TIME NEARS. EXPECT THE SFC HIGH TO EDGE E WEDNESDAY NIGHT AS STRONGER LOW PRESSURE PUSHES ACROSS N MANITOBA...WITH A WEAK TROUGH/COLD FRONT SWINGING OVER FAR W LAKE SUPERIOR BY 12Z THURSDAY...AND THE WARM FRONT SET UP ACROSS THE REGION. EVEN WITH THESE FRONTAL PASSAGES...THEY REMAIN WEAK...WITH LIGHT WINDS AT THE SFC THROUGH 850MB...WITH LAKE BREEZES CONTINUING TO BE POSSIBLE. THE WARMEST CONDITIONS FOR THE WEEK WILL LIKELY BE THURSDAY...INLAND FROM AREAS RIGHT NEAR THE GREAT LAKES. 850MB TEMPS PUSH TO AROUND 22C BY MID/LATE AFTERNOON. THE GFS IS A BIT STRONGER WITH THE S FLOW...AND WOULD LIMIT AFTERNOON LAKE BREEZES /COOL DOWN/ OVER N CENTRAL UPPER MI. HEAT INDEX VALUES/APPARENT TEMPS WILL LIKELY JUMP INTO THE 92 TO 99 DEGREE RANGE...HIGHEST WEST AND CENTRAL. THE WEAK COLD FRONT SHOULD WASH OUT ACROSS UPPER MI THURSDAY AS ANOTHER LOW BECOMES BETTER ORGANIZED ACROSS THE CENTRAL PLAINS. THERE ARE SOME INDICATIONS THAT THE FRONT WILL SINK TO OUR SE BY DAYBREAK FRIDAY...AND CONTINUE TO SLIP S DURING THE DAY AS STRONGER HIGH PRESSURE BUILDS ACROSS THE UPPER GREAT LAKES FROM S CENTRAL CANADA THROUGH AT LEAST SUNDAY NIGHT /DIRECTLY OVERHEAD FROM 00Z SUNDAY THROUGH 00Z MONDAY/. TEMPS STILL LOOK TO COOL OFF A BIT FROM SATURDAY THROUGH MONDAY...TOPPING OUT IN THE 70S FOR MOST LOCATIONS. A CONSENSUS OF MODEL DATA LOOKED TO BE A GOOD SOLUTION FOR MUCH OF THIS LONG TERM PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 711 PM EDT MON JUL 2 2012 VFR CONDITIONS ARE EXPECTED INTO THIS EVENING AT ALL TAF SITES. THE FCST BECOME MORE UNCERTAIN LATE THIS EVENING AND OVERNIGHT. CONVECTION IS EXPECTED OVER NRN MN THAT WILL LIKELY DEVELOP INTO AN MCS. THE GREATEST POTENTIAL FOR MORE WIDESPREAD CONVECTION WILL BE OVER THE WRN CWA. HOWEVER...DID NOT GO HIGHER THAN VCTS AT THIS POINT SINCE SHRA/TSRA HAVE NOT YET DEVELOPED AND SO NOT CONFIDENT ON EXACT TIMING/LOCATION. SOME LOWER CIGS/VIS COULD BE POSSIBLE IF PASSAGE OF SHRA/TSRA DOES OCCUR. CONFIDENCE CONTINUES TO BE LOW FOR THIS FORECAST AND THIS IS REFLECTED IN THE PREVIOUS SHIFTS FORECAST AND WILL CONTINUE TO LEAN THIS WAY. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 414 PM EDT MON JUL 2 2012 WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 20KTS THROUGH SATURDAY. THERE WILL BE A CONDITIONAL TRHEAT FOR A BRIEF PERIOD OF HIGHER WINDS WITH AN MCS THAT COULD MOVE THROUGH LAKE SUPERIOR OVERNIGHT INTO TUE MORNING. AREA OF FOG ARE EXPECTED FROM TUESDAY THROUGH EARLY FRIDAY WITH ABUNDANT LOW LEVEL MOISTURE OVER THE REGION. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLB LONG TERM...KF AVIATION...07 MARINE...JLB
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 418 PM EDT MON JUL 2 2012 MIZ001>007-009>014-084-085-031200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER INTERIOR WESTERN UPPER MICHIGAN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT OVER WEST AND CENTRAL UPPER MICHIGAN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN UPPER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY...DIMINISHING WEST TO EAST AND ENDING BY LATE AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE OVER WESTERN UPPER MICHIGAN LATE WEDNESDAY NIGHT...OVER THE WEST HALF THURSDAY...AND ACROSS THE ENTIRE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE NEAR THE WISCONSIN BORDER SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF STRONG WINDS OR HAIL WOULD BE GREATLY APPRECIATED OVERNIGHT. LSZ162-240>251-263>267-031200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THIS EVENING...AND ACROSS THE ENTIRE LAKE AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO END WEST TO EAST TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN LAKE SUPERIOR TUESDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE OVER WESTERN LAKE SUPERIOR WEDNESDAY NIGHT INTO THURSDAY...AND THEN ACROSS THE ALL OF LAKE SUPERIOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-031200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 418 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE MORNING HOURS TUESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
In the hours before
Special weather statement, Jul 2, 8:49 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 849 PM CDT MON JUL 2 2012 MIZ010-030230- IRON- 849 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 930 PM CDT... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF WATERSMEET...OR 18 MILES NORTHWEST OF IRON RIVER. THIS STORM WAS MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GOLDEN LAKE... PAINT LAKE... BEECHWOOD... GIBBS CITY... PERCH LAKE... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
Special weather statement, Jul 2, 9:01 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 901 PM CDT MON JUL 2 2012 MIZ010-030245- IRON- 901 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 945 PM CDT... AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF IRON RIVER. THIS STORM WAS MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HAGERMAN LAKE... BEECHWOOD... MINERAL HILLS... BEWABIC STATE PARK... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
Special weather statement, Jul 2, 9:28 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1028 PM EDT MON JUL 2 2012 MIZ005-030315- MARQUETTE- 1028 PM EDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 1115 PM EDT... AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GWINN...OR 22 MILES SOUTH OF ISHPEMING. THIS STORM WAS MOVING EAST AT 30 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ANDERSON LAKE... GWINN... LITTLE LAKE... MCFARLAND... CARLSHEND... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
Local storm report, Jul 2, 9:29 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1029 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM HAIL 4 NW IRON RIVER 46.14N 88.70W
07/02/2012 E0.50 INCH IRON MI TRAINED SPOTTER
&&
MBABICHSpecial weather statement, Jul 2, 9:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1041 PM EDT MON JUL 2 2012 MIZ004-084-030330- BARAGA-SOUTHERN HOUGHTON- 1041 PM EDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL 1130 PM EDT... AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIDNAW...OR 22 MILES SOUTHWEST OF L'ANSE. THIS STORM WAS MOVING EAST AT 15 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SIDNAW... WATTON... COVINGTON... ALBERTA... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
Special weather statement, Jul 2, 9:43 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1043 PM EDT MON JUL 2 2012 MIZ010-030330- IRON- 943 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1030 PM CDT... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF KENTON TO STAMBAUGH...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF IRON RIVER TO IRON RIVER. THESE STORMS WERE MOVING EAST AT 10 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GIBBS CITY... PERCH LAKE... BEWABIC STATE PARK... ALPHA... AMASA... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:46 PM CDT | Special Marine Warning | MQT | 39 min | |
| Jul 2, 9:46 PM CDT | Severe Thunderstorm Warning | MQT | Iron | 44 min |
| Jul 2, 9:56 PM CDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron | 64 min |
| Jul 2, 10:22 PM CDT | Special Marine Warning | MQT | 83 min | |
| Jul 2, 10:27 PM CDT | Special Marine Warning | MQT | 93 min | |
| Jul 2, 10:46 PM CDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 59 min |
| Jul 2, 11:10 PM CDT | Special Marine Warning | MQT | 51 min | |
| Jul 2, 11:38 PM CDT | Severe Thunderstorm Warning | MQT | Baraga, Gogebic, Houghton, Iron, Ontonagon | 67 min |
| Jul 2, 11:55 PM CDT | Special Marine Warning | MQT | 95 min | |
| Jul 3, 12:16 AM CDT | Severe Thunderstorm Warning | MQT | Keweenaw | 44 min |
| Jul 3, 12:27 AM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 38 min |
| Jul 3, 12:30 AM CDT | Special Marine Warning | MQT | 60 min | |
| Jul 3, 1:50 AM CDT | Special Marine Warning | MQT | 38 min |
Nearby
Flash Flood Warnings in Michigan, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.